Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 18, 2001, 6:45 PM EDT for Adams County, Scioto County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2001, 6:45 PM EDT (22:45 UTC)
- Expired
- May 18, 2001, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Adams County, OH, Scioto County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 182250 FFWILN OHC001-145-190100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 645 PM EDT FRI MAY 18 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAMS COUNTY IN OHIO... SCIOTO COUNTY IN OHIO... * UNTIL 900 PM EDT... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... WHEELERSBURG... WEST UNION... PORTSMOUTH... PEEBLES... LUCASVILLE... THERE HAVE BEEN REPORTS OF SEVERAL FEET OF WATER OVER AREA ROADS AND REPORTS OF PEOPLE TRAPPED IN VEHICLES IN SCIOTO COUNTY. WHILE THE HEAVY RAIN HAS ENDED OVER THIS AREA...ADDITIONAL THUNDERSTORMS ARE EXPTECTED LATER THIS EVENING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPER#TY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ JDR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 18, 2:35 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 18, 2:35 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT FRI MAY 18 2001
LATEST SFC ANALYSIS SHOWS A COLD FRONT EXTENDING FROM EXTREME SE
MI...EXTREME NW OHIO...SOUTHWEST INTO CNTRL INDIANA...THEN INTO S
CNTRL IL. A WEAK SFC LOW WAS NOTED ACRS SW OHIO WITH ANOTHER WEAK
SFC LOW DEVELOPING ACRS S CNTRL IL.
MODELS ARE NOT IN TOO MUCH DISAGREEMENT REGARDING THE NXT 48 HOURS.
WILL LEAN TOWARD AN ETA/AVN BLEND.
MAIN CONCERN OVERNIGHT WILL BE THE POTENTIAL FOR FLOODING/FLASH
FLOODING. KILN RADAR CONTINUES TO SHOW SHOWERS/THUNDERSTORMS
PRODUCING HEAVY RAIN ACRS SRN OHIO. THIS IS IN RESPONSE TO A VERY
MOIST AND UNSTABLE AIRMASS. PW/S WILL CONTINUE TO BE HIGH...AROUND
1.7 INCHES ACRS SRN OHIO...SE INDIANA AND NRN KY THROUGH TONIGHT.
CURRENT ROUND OF SHOWERS/STORMS WILL PUSH INTO S CNTRL OHIO/NRN KY
THROUGH THE REMAINDER OF THE AFTN. FOR THIS EVENING INTO
TONIGHT...THE SECOND SFC LOW PRESSURE OVER S CNTRL IL...IN
CONJUNCTION WITH AN UPR LVL S/WV ABOVE...WILL BRING ANOTHER ROUND OF
SHOWERS/STORMS TO THE SRN CWFA. THUS...WILL CONTINUE A FF WATCH IN
THIS REGION. FOR THE NRN CWFA...FRONTAL BOUNDARY WILL GRADUALLY SAG
SOUTH AND EAST THERE OVERNIGHT. INSTABILITY/LOW LVL
CONVERGENCE/PCPN EFFICIENCY WILL NOT BE AS GREAT AS THE SRN CWFA.
THUS...WILL CANCEL FF WATCH THERE (INCLUDING DAYTON...COLUMBUS AND
WAPAKONETA). AREAS OF FOG WILL BE MENTIONED DUE TO SO MUCH MSTR ON
THE GROUND.
FOR SATURDAY...CLEARING WILL GRADUALLY TAKE PLACE FROM NORTH TO
SOUTH. WILL CARRY POPS DURING THE MORNING FOR CVG EASTWARD INTO PMH.
SOUTH OF THE RIVER...WILL CARRY POPS INTO EARLY AFTN.
BY SATURDAY NIGHT...UPR LVL FLOW BECOMES MORE ANTICYCLONIC. SFC
HIGH PRESSURE RIDGING ALSO TAKES PLACE. WILL GO MOSTLY CLEAR NRN
AREAS WITH PARTLY CLOUDY/CLEARING SOUTH. FOG COULD AGAIN BE A
PROBLEM SATURDAY NIGHT OVER THE SOUTH...DEPENDENT ON WHEN THE
CLEARING/DRYING TAKES PLACE.
ON SUNDAY...INCREASING SOUTH TO SOUTHWEST RETURN FLOW IN RESPONSE TO
A DIGGING S/WV INTO THE NRN PLAINS STATES WILL ALLOW TEMPS TO WARM
BACK TO AROUND 80. SKIES SHOULD REMAIN PARTLY CLOUDY.
.ILN...FLASH FLOOD WATCH UNTIL 8 AM EDT SAT FOR
INZ066-073>075-080-
KYZ089>100-
OHZ070>074-077>082-088
HICKMANIn the hours before
Local storm report, May 18, 1:17 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
117 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
s
0105 PM SABINA OH 0.75 INCH HAIL
05/18/01 CLINTONLocal storm report, May 18, 2:18 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
218 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM COUNTYWIDE OH FLOOD
05/18/01 CLINTON STREETS FLOODED COUNTYWIDE
0110 PM WASHINGTON COURT HOUSE OH FLOOD
05/18/01 FAYETTE CITY STREETS FLOODED
JWCLocal storm report, May 18, 2:31 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
231 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....a
0220 PM CHILLICOTHE OH FLOOD
05/18/01 ROSS ROADS FLOODED
JWCLocal storm report, May 18, 3:46 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
346 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM SNOWHILL COUNTRY CLUB OHIO WIND DAMAGE
05/18/01 CLINTON SEVERAL TREES DOWN
0115 PM NEAR SNOWHILL COUNTRY CLUBOH WIND DAMAGE
05/18/01 CLINTON SEVERAL TREES DOWN
JW,CThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 12:53 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 52 min |
| May 18, 1:00 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 45 min |
| May 18, 2:07 PM EDT | Flash Flood Warning | ILN | Ross | 3 hr |
| May 18, 3:13 PM EDT | Flash Flood Warning | ILN | Clinton, Fayette | 3 hr |
| May 18, 3:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 62 min |
| May 18, 3:29 PM EDT | Flash Flood Warning | ILN | Hocking, Pickaway | 3 hr |
| May 18, 3:37 PM EDT | Flash Flood Warning | ILN | Brown, Clermont, Highland | 3 hr |
| May 18, 4:08 PM EDT | Flash Flood Warning | ILN | Pike, Scioto | 3 hr |
| May 18, 4:54 PM EDT | Flash Flood Warning | ILN | Ross | 2 hr |
| May 18, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 32 min |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.